How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TheGermDoctor Your Own Question
TheGermDoctor
TheGermDoctor, Doctor
Category: Health
Satisfied Customers: 1731
Experience:  17 years as a physician, Board Certified in both Infectious Diseases and Internal Medicine.
13956133
Type Your Health Question Here...
TheGermDoctor is online now
A new question is answered every 9 seconds

cancan prednisone make your bones hurt and have a sore tounge!

Resolved Question:

cancan prednisone make your bones hurt and have a sore tounge! Been taking it for 2 months straight 10 mg. I think I need to stop to see if these systoms go away.
Submitted: 6 years ago.
Category: Health
Expert:  TheGermDoctor replied 6 years ago.

Why are you on prednisone? ( what underlying condition)

 

Are there any ulcers or white patches on your tongue?

 

Do you have osteoporosis? Have you had a bone mineral density checked?

Are you taking calcium or vitamin D?

Any other medications or medical problems?

Customer: replied 6 years ago.

Last Oct I could not breath and coughed alot to where I poped all my blood vessels in my face. THey said I have copd and asma. I am on ipratropium and albuterol treatments, I am also taking the following. Advair 500/50 and atenolol for blood pressure and lorazepan 1 mg. By blood work showed my vitamin D was low so last tuesday I took the vidamin d pill 50,0000 ut.( It did make me sick for a few days) but my tounge has be hurting a while. I been using colcate peroxyl cleaner. it helps for a day or so but the pain come back. I just have been so sleeply and bones hurts and the sore tounge. the white patches on tongue is like a coating I tryed to brush it off but it come back,

Expert:  TheGermDoctor replied 6 years ago.

cpappas-

 

First off, I would not advise you to just stop prednisone without talking to your docotr, as there is a chance that your breathing may worsen.

 

Having said that, some of your symptoms likely are from the prednisone.

The white patches on your tongue sounds like thrush- a fungal infection that you are predisposed to because of the prednisone. You will need an antifungal medicine- either a pill called Diflucan, or a topical antifungal liquid like nystatin- Both should be received from your doctor.

 

As for your "bone pain"- it may indeed be from prednisone as well. IN fact sometimes prednisone can cause a very serious condition that affects the bones.

Or you pain could be from low vitamin D and so I do agree with you being on Vitamin D replacement to normalize your level- If your pain improves, you will know it may have been the vitamin D.

 

I would suggest seeing your doctor to discuss these issues.

 

Good luck.

 

Always ask if you need clarification/more information.

If I have answered your question, please click the ACCEPT button so I can get credit for my work.


POSITIVE feedback & a BONUS are warmly appreciated.
Please note that answers are for information only, do not take the place of an assessment by your doctor,
and does not establish a patient-physician relationship.

TheGermDoctor and 2 other Health Specialists are ready to help you